MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; STAPLER RELOAD

INTUITIVE SURGICAL, INC SUREFORM; STAPLER RELOAD
Model Number 48230B-06
Medical Device Problem Code Failure to Form Staple (2579)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/27/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation was completed to determine the cause of this reported event.Intuitive surgical, inc.(isi) did not receive the da vinci product with an alleged issue to perform failure analysis.
 
Event or Problem Description
It was reported that during a da vinci-assisted appendectomy surgical procedure, while loading the stapler 30 blue reload, the scrub tech noticed that a few staples were exposed.Another reload was opened, loaded, and fired.After the procedure, the reload was examined and no staples were noted to be exposed.No fragment fell into the patient.The user completed the procedure and no known impact or patient consequence was reported.
 
Additional Manufacturer Narrative
Intuitive followed up and obtained additional information.Scrub tech was in the room, along with the surgeon, noted that when the staple load was inserted into the stapler, a few of the staples were exposed.The load was removed, and a new one was inserted.Upon my arrival, they noted with the staff that staples were not exposed.Stapler and load were never in contact with the patient.There was no patient harm.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
SUREFORM
Common Device Name
STAPLER RELOAD
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key21881718
Report Number2955842-2025-16232
Device Sequence Number8631934
Product Code NAY
UDI-Device Identifier10886874121914
UDI-Public(01)10886874121914(10)K10241010
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K211997
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 03/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48230B-06
Device Catalogue Number48230B
Device Lot NumberK10241010
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/27/2025
Supplement Date Received by Manufacturer04/22/2025
Initial Report FDA Received Date04/22/2025
Supplement Report FDA Received Date05/15/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Patient Age39 YR
Patient SexFemale
Patient Weight135 KG
Patient EthnicityNon Hispanic
Patient RaceWhite